MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a pelvic congestion syndrom (pcs) case, six imp-fx-12 plugs (lot fr25061301u) were implanted into the gonadal vein and 2 of the 6 plugs migrated into the right pulmonary artery.The patient remained in stable condition and no serious clinical adverse event to the patient was reported.Two possible theories were provided by the complainant: theory 1: the devices migrated distally first and later moved toward the pulmonary artery.The 6f long sheath was not removed until the start of the nutcracker treatment, so the likelihood of the devices bypassing it and moving upward seems low.Theory 2: the migration was immediately proximal.The contrast injection may have created enough turbulence or retrograde flow to carry the devices into the systemic circulation.Since vessel diameter increases as it nears the heart, this seems more plausible.A benchtop investigation was not performed since the patient remained stable and the migration did not lead to any sequelae; therefore, the device remains in the patient.On 01/26/2026 communication through video conference with christy yen (getz) was conducted with tom lewis (smm sales) and maryanne koller (smm marketing) to discuss the case and possible root cause(s) for the migration.Since all parties in attendance of the video conference were not present during the case, all discussions were gathered from the information that was initially reported to christy yen from the hospital and 3 getz representatives present at the case.It was discussed that the physician had performed about 3-4 pcs cases prior to this case, no images were provided, and only imp-fx-12 plugs were used during this case.It was also confirmed that the migration occurred prior to placing the cook coils.Christy also confirmed that she does not think this incident is related to the device.A likely root cause of the plug migration could be due to high flow vasculature.A review of the lot history record and associated documentation for the reported device lot was performed.There were no anomalies, deviations, or unresolved issues identified that could be linked to the reported migration event.All inspection and release criteria were met at the time of manufacturing, and the device met all established product specifications prior to distribution.On 01/28/2026, review of impede-fx instructions for use, ifu1352, ifu1182, and ifu1398 were reviewed for relevant information.Ifu review: · "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may led to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." a supplemental report will be filed should additional information be received from the complainant.Shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
During a pelvic congestion syndrom (pcs) case, six imp-fx-12 plugs were implanted into the gonadal vein.After the final two were placed, the result was confirmed with contrast and three cook coils were placed at the proximal end.It was then realized that the last two imp-fx-12 were missing from the target site.Initially, it was thought that they had migrated distally (deeper into the pelvic floor).The physician proceeded to treat the nutcracker and may-thurner syndromes, however, upon a final check, it was discovered the two missing imp-fx-12 in the right pulmonary artery.The patient remained stable, so the devices were left in situ.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key24408143
Report Number3013353964-2026-00002
Device Sequence Number12801668
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR25061301U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown